Jump to content

Photo
Accutane

Prolonged Flu-Like Symptoms On Isotretinoin

side effects

2 replies to this topic

#1 kool2k00

kool2k00

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Gender:Female
  • Joined: 08-May 14

Posted 11 July 2014 - 10:09 AM

Hello everyone!

 

I've read these forums for awhile and found them very helpful, but was a little too shy to post shy.gif

 

However, I'm freaking out a bit and could use some help.

 

I've been on 40 mg of Amnesteem daily for 3 weeks now (for reference, I'm a 135 lb 16 yo girl). Everything has been going very well. My face started clearing up immediately, and, at this point, I'd say it's improved by about 30% if not more. Additionally, I had next to no side effects. The worst thing I experienced was mild chapped lips. My skin wasn't even dry, and that's coming from someone who never had oily skin. 

 

For the past 5 days, however, I have been very ill. It started with a slight cough, but quickly progressed to a high grade fever.Then came intense body and head ache accompanied by fatigue and an overall difficulty moving. At first I thought, okay - don't overreact, eat a hot meal and drink a ridiculous amount of tea, see if you feel any better. I didn't, so I thought, well, maybe I have the flu. Which was odd, since no one around me was sick. My doctor found that I didn't have the flu, and they weren't sure what was wrong. Her instructions were that I should keep taking the Amnesteem for the purpose of process of elimination. Fast forward to today, and I haven't improved. In fact, there's something new - I physically can't take a deep breath. 

 

I will say right off the bat that I don't think correlation equals causation. I'm not ignoring the possibility that this is a side effect either. Especially since prolonged fever, shortness of breath, etc. are listed as things you should tell your doctor about immediately.

 

So here are my questions:

  • Is there something else I can ask the doctor?
    • I've mentioned isotretinoin, and I'm sure she's familiar with with the serious possible side effects. I'm just wondering if there's anything else she can do.
  • Has anyone else gotten sick on Accutane?
    • Did you know for sure it wasn't (or was) the Accutane that caused it? I'm already drinking tons and tons of water, but is there anything else in particular you did to treat yourself?
  • Did anyone have the same symptoms I'm having?
  • Why are prolonged fever and shortness of breath things to watch out for? What can they lead to, or what do they indicate?

 



#2 megtree

megtree

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 463
    Likes: 106
About Me
  • Gender:Female
  • Location:USA
  • Interests:Everything! Seriously.
  • Joined: 18-June 13

Posted 16 July 2014 - 01:48 PM

Hi -

Do not be sure your doctor knows anything extensive about accutane if he or she is not a dermatologist. Not to scare you, but shortness of breath and fever are very serious symptoms that can become life threatening if not addressed, and you need to go back to your doctor immediately. 

 

It may not be caused by accutane, but your illness may be exacerbated by it - accutane can make your body's immune responses less efficient. Additionally, you may need to take antibiotics to treat your illness and some antibiotics are very dangerous to take with accutane. Either way, I would stop taking the medication until your symptoms abide, go to the doctor for treatment for your symptoms (esp fever and shortness of breath), and call your dermatologist to make sure it is ok to go back on it once you feel better. 

 

On a side note, depending on where you are (esp in America) - West Nile Virus (spread by mosquitos) is a concern, and can cause flu-like symptoms. 

 

In terms of anything else to ask the doctor - ask them to treat you for your fever and shortness of breath!


My Accutane log (with pictures):

 

 http://www.acne.org/...r-accutane-log/

 

26 y/o female- approx. 54kg
Absorica -40 mg, 1 daily, December 26, 2013 - February, 25, 2014

Absorica - 60 mg, 1 daily. February 26, 2014 -
Probiotic - 1 daily
Fish oil supplement w/ vit D - 1 daily

Morning:

Cetaphil cleanser

Food Grade Rose water - Toner

La Roche Posay Mineral Water Spray
Vichy 50+ Capital Soleil Cream for Sensitive Skin


Night:
Cetaphil Cleanser

Food grade Rose Water - Toner

La Roche Posay Mineral Water Spray
Aveeno Positively Radiant intensive night cream

Cerave Facial Moisturizing Lotion- PM

Cerave Moisturizing cream
Avene Cicalfate (as needed)


#3 kool2k00

kool2k00

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Likes: 2
About Me
  • Gender:Female
  • Joined: 08-May 14

Posted 16 July 2014 - 05:01 PM

Thanks for the reply, megtree! Everything you said makes a lot of sense. 

 

I was prescribed a couple of antibiotics, something for inflammation, and an inhaler. I'm getting better, thank goodness, but I do have some thoughts on isotretinoin and sickness now that this whole ordeal is over. First and foremost - WATER. Staying hydrated is so important for overall health, and Accutane makes that such a challenge. So that will make any sickness suck even more. Second - yeah, doctors aren't all experts about every single prescription in the world. They may not be experts about Accutane, and you, as the patient, need to be prepared for that. Third - I really, really wanted to stay on Accutane, no matter what. In retrospect, I should've acted faster on my illness, but didn't because I was afraid I wouldn't be able to take it anymore. Avoid jeopardizing your health for your skin (I know it's hard).






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users